# SDR CA050527002

- Difficulty date: May 19, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 50,196 hours
- Engine: Pwa JT8D15A
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: 652183121
- Condition: Lack Of Lube
- Location: Rudder Trim
- Stage of operation: CR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, A/C BEGINNING TO PITCH UP & DOWN SLIGHTLY WITH AUTOPILOT ENGAGED.  DISENGAGED AUTOPILOT IN ORDER TO RE-TRIM A/C.  DURING PROCEDURE RUDDER TRIM FOUND IMMOBILE.  ATTEMPTED SMALL RUDDER DEFLECTION WITH RUDDER PEDALS & FOUND THEM TO BE IMMOBILE.  DECLARED AN EMERGENCY AND DIVERTED TO CYWG.  DURING DESCENT AT APPROX 9000 FT, RUDDER BEGAN TO FREE ITSELF & FUNCTION CORRECTLY.  A/C CONTINUED ITS APPROACH & LANDED AT CYWG W/O FURTHER INCIDENT.  MX INVEST WITH ASSISTANCE OF BOEING SERVICE LETTER 727-SL-27-24 INDICATED RUDDER TRIM ACTUATOR TO BE LACKING SUFFICIENT LUBE RESULTING IN HIGHER THAN NORMAL INPUT FORCE.  RUDDER TRIM ACTUATOR & RELATED PARTS LUBED IAW SERVICE LETTER & MM. A/C RETURNED TO SERVICE.
